Texas, 2011Damaging Wind in Texas, August 25, 2011
August 25, 2011 · NWS MAF · 1 event in 1 county or zone
A weak cold front draped across the region provided a focus for thunderstorm development during the afternoon and evening hours. An isolated severe wind gust was observed with one of the stronger thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak cold front draped across the region provided a focus for thunderstorm development during the afternoon and evening hours. An isolated severe wind gust was observed with one of the stronger thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Aug 25, 2:09 PM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Aug 25, 2:09 PM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
309 PM CDT THU AUG 25 2011
.DISCUSSION...
THE 25/12Z SURFACE ANALYSIS SHOWS A COLD FRONT ACROSS THE SOUTHERN
PORTION OF THE TEXAS PANHANDLE...CENTRAL OKLAHOMA AND FAR NORTHEAST
ARKANSAS. A WEAK SURFACE TROUGH WAS ALSO LOCATED JUST SOUTH OF THE
COLD FRONT...ROUGHLY ALONG A WICHITA FALLS TO LAMESA LINE.
WE DO EXPECT SOME CONVECTION TO DEVELOP THIS AFTERNOON AND EVENING
ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO. THE ABOVE MENTIONED
SURFACE TROUGH WILL AID IN CONVECTION DEVELOPMENT ACROSS SOUTHEAST
NEW MEXICO...THE NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING
PLAINS. EASTERLY FLOW IN THE LOW-LEVELS WILL ALSO AID OROGRAPHIC
LIFT ACROSS THE DAVIS AND GUADALUPE MOUNTAINS...RESULTING IN A
SLIGHTLY BETTER CHANCE FOR THUNDERSTORMS. FINALLY...ONGOING
CONVECTION ACROSS WEST CENTRAL TEXAS COULD SEND AN OUTFLOW BOUNDARY
INTO THE AREA THIS EVENING...POSSIBLY RESULTING IN A LITTLE BETTER
CHANCE FOR CONVECTION ACROSS THE SOUTHERN PERMIAN BASIN AND LOWER
TRANS PECOS. OVERALL...THE CURRENT FORECAST IS IN GOOD SHAPE AND
GENERALLY MINOR CHANGES HAVE BEEN MADE. WE DID OPT TO INCREASE RAIN
CHANCES ACROSS NORTHERN EDDY AND LEA COUNTIES AS WELL AS THE
NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS...GIVEN GOOD
AGREEMENT AMONG THE RUC13...NAM12 AND THE 4KM WRF/NMM. THE MAIN
CONCERN WITH THE STRONGER STORMS WILL BE LIGHTNING STRIKES AND GUSTY
WINDS. BRIEF HEAVY RAIN CAN ALSO BE EXPECTED. MOST ACTIVITY SHOULD
BE ON THE DECREASE WITH THE LOSS OF DAYTIME HEATING...HOWEVER WE DID
KEEP A MENTION OF ISOLATED THUNDERSTORMS ACROSS SOUTHEAST NEW MEXICO
THROUGH TONIGHT AS THE COLD FRONT MAY EASE INTO THAT REGION.
ON FRIDAY...THE COLD FRONT WILL WEAKEN AND LIKELY BECOME DIFFUSE
ACROSS THE NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS.
EASTERLY UPSLOPE FLOW IN THE LOW-LEVELS REMAINS IN PLACE...SO WE
COULD SEE SOME CONVECTION ACROSS THE DAVIS AND GUADALUPE MOUNTAINS
THE THE ADJACENT PLAINS OF WESTERN EDDY COUNTY. THE SHORT RANGE
MODELS ARE RELUCTANT TO DEVELOP PRECIPITATION NEAR THE ABOVE
MENTIONED FRONT. FOR NOW...WE WILL KEEP A DRY FORECAST...BUT DID OPT
TO INCREASE GRIDDED POPS SLIGHTLY. CONTINUED HOT CONDITIONS CAN ALSO
BE EXPECTED ON FRIDAY WITH TEMPERATURES ROUGHLY 10 DEGREES ABOVE
NORMAL. HOT AND DRY WEATHER WILL CONTINUE THROUGH THE UPCOMING
WEEKEND...WITH TEMPERATURES LIKELY TO BE HOTTEST ON SUNDAY. A SLIGHT
DOWNSLOPE COMPONENT TO SURFACE WINDS WILL AID IN THE WARM UP WITH ALL
AREAS RUNNING ROUGHLY 10 TO 15 DEGREES ABOVE CLIMATOLOGICAL VALUES.
EARLY NEXT WEEK...IT DOES APPEAR THE PERSISTENT UPPER LEVEL RIDGE
WILL SHIFT WEST...BRINGING WEAK NORTHERLY FLOW IN THE MID LEVELS TO
THE REGION. A COLD FRONT IS EXPECTED TO MOVE INTO THE SOUTHERN U.S.
PLAINS...BUT JUST HOW FAR THIS FRONT MOVES IS STILL UNCLEAR. WE DID
DECREASE TEMPERATURES A FEW DEGREES EARLY NEXT WEEK...BUT ABOVE
NORMAL WARMTH IS STILL EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 75 102 74 103 / 20 10 0 0
CARLSBAD NM 70 101 70 103 / 20 10 10 0
DRYDEN TX 76 102 75 104 / 20 0 0 0
FORT STOCKTON TX 74 99 74 101 / 20 10 0 0
GUADALUPE PASS TX 70 92 70 93 / 20 10 10 10
HOBBS NM 71 100 70 101 / 20 10 0 0
MARFA TX 62 90 61 93 / 20 10 10 10
MIDLAND INTL AIRPORT TX 74 101 72 102 / 20 10 0 0
ODESSA TX 74 101 73 102 / 20 10 0 0
WINK TX 74 102 73 104 / 20 10 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
12/06
Hazardous weather outlook, Aug 25, 12:40 PM CST, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
140 PM CDT THU AUG 25 2011
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-261200-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
140 PM CDT THU AUG 25 2011 /1240 PM MDT THU AUG 25 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS
SOUTHEAST NEW MEXICO AND WEST TEXAS MAINLY THIS EVENING. THE
STRONGER STORMS COULD GENERATE GUSTY WINDS OVER 50 MPH...BRIEF
HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
Thunderstorm Wind, Mitchell
- When
- August 25, 3:30 PM CST to 3:35 PM CST
- Where
- Mitchell County, 0.58 mi W of Colorado City
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 32.400, -100.860
Power poles and trees were blown down. The tree sizes and number of power poles/trees were unknown. Power outages were also reported just west of Colorado City, TX. The property damage for this event was estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm in Arizona, August 25, 20111 death · 2 injured · $150,000 · 1 event
- Damaging Winds in Pennsylvania, August 25, 20111 death · $10,000 · 50 kt wind · 2 events
- Rip Current in Virginia, August 25, 20111 death · 1 event
- Lightning Strikes in Maryland, August 25, 2011$305,000 · 2 events
- Tropical Storm and High Surf in Florida, August 25 to 26, 20118 injured · $2,000 · 3 events
- Damaging Winds in Ohio, August 25, 2011$150,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in Pennsylvania, August 25, 2011$125,000 · 50 kt wind · 3 events
- Tornado and Damaging Winds in Texas, August 25, 2011$85,000 · EF0 · 10 events
- Hail and Damaging Winds in Virginia, August 25, 2011$61,000 · 1 in hail · 16 events
- Hail and Damaging Winds in Virginia, August 25, 2011$47,000 · 1.75 in hail · 21 events
- Flash Flooding in Ohio, August 25, 2011$20,000 · 3 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, August 25, 201156 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 342872.